Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 97, NWS Springfield, MO

May 30, 2013Jasper County, Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2013, 2:17 PM CDT for Jasper County, Missouri; Cherokee County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2013, 2:17 PM CDT (19:17 UTC)
Expired
May 30, 2013, 3:00 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, KS, Jasper County, MO

The radar

The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 1:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS53 KSGF 301917
SVRSGF
KSC021-MOC097-302000-
/O.NEW.KSGF.SV.W.0097.130530T1917Z-130530T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  WESTERN JASPER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 300 PM CDT

* AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAXTER
  SPRINGS...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AIRPORT DRIVE...ALBA...ASBURY...ATLAS...BAXTER SPRINGS...BROOKLYN
  HEIGHTS...CARL JUNCTION...CARTERVILLE...DUENWEG...DUQUESNE...
  GALENA...IRON GATES...JOPLIN...LAKESIDE...LOWELL...NECK CITY...
  NEUTRAL...OAKLAND PARK...ORONOGO...PURCELL...RIVERTON...TREECE...
  WACO AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 14 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

THERE IS AN ADDITIONAL SEVERE THUNDERSTORM WARNING FOR NORTH 
CHEROKEE COUNTY FOR A SEPARATE STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3716 9464 3730 9463 3736 9442 3706 9435
      3705 9437 3706 9461 3700 9462 3699 9486
      3710 9492
TIME...MOT...LOC 1916Z 231DEG 29KT 3704 9475

HAIL...1.00IN
WIND...60MPH

$$

WISE
2 follow-up statements
689 
WWUS53 KSGF 301943
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT THU MAY 30 2013

KSC021-301952-
/O.CAN.KSGF.SV.W.0097.000000T0000Z-130530T2000Z/
CHEROKEE KS-
243 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3736 9442 3709 9436 3706 9462 3730 9462
TIME...MOT...LOC 1942Z 235DEG 43KT 3722 9449

$$

MOC097-302000-
/O.CON.KSGF.SV.W.0097.000000T0000Z-130530T2000Z/
JASPER MO-
243 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JASPER
COUNTY UNTIL 300 PM CDT...

AT 237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARL
JUNCTION...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. WINDS OF 50 MPH WERE REPORTED NEAR ORONOGO 
WITH THIS STORM.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...ALBA...ASBURY...ATLAS...BROOKLYN HEIGHTS...CARL
JUNCTION...CARTERVILLE...DUENWEG...LAKESIDE...NECK CITY...NORTHERN
JOPLIN...OAKLAND PARK...ORONOGO...PURCELL...WACO AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 10 AND 15 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3736 9442 3709 9436 3706 9462 3730 9462
TIME...MOT...LOC 1942Z 235DEG 43KT 3722 9449

HAIL...1.00IN
WIND...60MPH

$$

WISE
028 
WWUS53 KSGF 301958
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT THU MAY 30 2013

MOC097-302008-
/O.EXP.KSGF.SV.W.0097.000000T0000Z-130530T2000Z/
JASPER MO-
258 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JASPER COUNTY WILL
EXPIRE AT 300 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3736 9442 3709 9436 3706 9462 3730 9462
TIME...MOT...LOC 1958Z 235DEG 43KT 3733 9429

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:55 PM CDT, 22 minutes earlier.

Area forecast discussion, May 30, 1:55 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT THU MAY 30 2013

.MESOSCALE DISCUSSION...

THE INGREDIENTS FOR A SIGNIFICANT EPISODE OF SEVERE THUNDERSTORMS
HAVE COME TOGETHER OVER THE OZARKS AIRMASS THIS AFTERNOON. STORMS
ARE EXPECTED TO INCREASE IN STRENGTH OVER THE NEXT FEW
HOURS...POSING A RISK FOR LARGE HAIL...DAMAGING WIND GUSTS...AND
TORNADOES.

A SPECIAL RADIOSONDE OBSERVATION WAS PERFORMED AT NOON...AND THIS
DATA MEASURED 2075 J/KG OF CAPE FROM A MIXED LAYER PARCEL. 90 J/KG
OF THIS CAPE WAS DISTRIBUTED BELOW 3 KM...SUGGESTING AN INCREASED
RISK FOR TORNADOES THIS AFTERNOON.

DECENT NORMALIZED CAPE WITHIN THE -10 TO -30 LAYER...ALSO
INDICATES THAT LARGE HAIL UP TO THE SIZE OF GOLF BALLS CAN NOT BE
RULED OUT. WITH ANY LINE SEGMENTS THAT DEVELOP...REAR INFLOW WINDS
FORCED TO THE SURFACE WOULD CREATE A DAMAGING WIND RISK. SO ALL
MODES OF SEVERE WEATHER ARE POSSIBLE THIS AFTERNOON...AND STORM
TYPES COULD BE MIXED AND MESSY AS WELL.

REGARDING THE SHEAR...35 TO 40 KNOTS OF 0-6 KM SHEAR IS SUFFICIENT
FOR OVERALL STORM ORGANIZATION.

CRAMER

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)

A SIGNIFICANT EPISODE OF SEVERE THUNDERSTORMS IS UNDERWAY ACROSS
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. CLEARING THIS
MORNING ALLOWED FOR SUFFICIENT HEATING TO DESTABILIZE OUR AIRMASS.
THIS INSTABILITY COMBINED WITH DECENT SHEAR...WILL ORGANIZE
STORMS THROUGH THE AFTERNOON...POSING A RISK FOR LARGE HAIL UP TO
THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 70
MPH...AND TORNADOES. THIS ACTIVITY IS BEING DRIVEN BY A NICE 700
MB SPEED MAX APPROACHING THE REGION FROM KANSAS.

THE HYDROLOGY SITUATION IS ALSO BEING CLOSELY
MONITORED...PARTICULARLY OVER SOUTHEAST KANSAS...AN AREA THAT
EXPERIENCED WIDESPREAD AMOUNTS OF TWO TO FIVE INCHES LAST NIGHT.
FLOODING IS ONGOING ACROSS CHEROKEE...CRAWFORD...AND BOURBON
COUNTIES...AND WILL ONLY BECOME WORSE THIS AFTERNOON AND EVENING.

EVENTUALLY LATE TONIGHT...STORM INTENSITIES AND RAINFALL AMOUNTS
WILL BEGIN TO CEASE...MOST LIKELY SETTING UP A TEMPORARY PERIOD OF
DRY WEATHER THROUGH MOST OF THE DAY ON FRIDAY. HOWEVER...STORMS
WILL ONCE AGAIN FIRE ACROSS EASTERN KANSAS FRIDAY EVENING...AND
EVENTUALLY BLANKET THE OZARKS REGION FRIDAY NIGHT.

THE COMBINATION OF A STRONG LOW LEVEL JET...AND COPIOUS AMOUNTS OF
MOISTURE IN PLACE...WILL BE IDEAL FOR A SIGNIFICANT RISK OF FLASH
FLOODING. AS A MATTER OF FACT...SEVERAL MODELS ARE NOW SUGGESTING
THAT ADDITIONAL WIDESPREAD RAINFALL AMOUNTS COULD RANGE FROM THREE
TO FIVE INCHES...JUST FRIDAY NIGHT AND SATURDAY ALONE.

RAINFALL WILL END FROM NORTHWEST TO SOUTHEAST SATURDAY AFTERNOON
INTO THE EVENING HOURS.

CRAMER

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)

A DRY CONTINENTAL AIRMASS WILL BE MUCH WELCOMED ACROSS THE AREA
SUNDAY AND INTO THE EARLY WORK WEEK. THIS AIRMASS COMBINED WITH
NORTHWEST FLOW ALOFT...WILL KEEP GULF MOISTURE AT BAY...ALLOWING
FOR DRY WEATHER THROUGH AT LEAST MONDAY.

THERE IS A SIGNAL FROM THE GFS...INDICATING THAT A SHORTWAVE WILL
APPROACH FROM THE WEST TUESDAY MORNING...POTENTIALLY CREATING A
CLUSTER OF SHOWERS AND THUNDERSTORMS. EVEN IF THIS
MATERIALIZES...THIS CLUSTER WILL MOVE QUICKLY...AND ONLY IMPACT A
FEW LOCATIONS.

WE WILL NEED TO MONITOR THE WEDNESDAY INTO THURSDAY TIME FRAME FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS. MEDIUM RANGE MODELS ALL
SIGNAL A UNSEASONABLY STRONG CLOSED OFF CYCLONE POSITIONED ACROSS
THE NORTHERN PLAINS. THIS COULD SET THE STAGE FOR ANOTHER ACTIVE
PERIOD MID TO LATE NEXT WEEK. LETS JUST GET THROUGH SATURDAY...AND
WE'LL FOCUS A LITTLE MORE ON NEXT WEEK THOUGH :)

CRAMER

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 602 AM CDT THU MAY 30 2013

A COMPLEX FORECAST FOR TAFS DURING THE NEXT 24 HOURS DUE TO
ONGOING CONVECTION IN THE AREA THIS MORNING AND THE REDEVELOPMENT
FOR CONVECTION LATE THIS AFTERNOON INTO THIS EVENING. VFR
CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION AT AREA TERMINALS
BUT UNDER CONVECTION AND SHOWERS WILL SEE CEILINGS AND VIS DROPPING TO
MVFR. HAVE TEMPO GROUPS THIS MORNING FOR JLN AND SGF TO COVER THIS
AND PROB30 MENTIONED FOR ALL TERMINALS LATE THIS AFTERNOON INTO
THE EVENING HOURS.. SOUTHERLY WINDS AGAIN WILL BE GUSTY LATE THIS
MORNING AND AFTERNOON UP TO 30 KNOTS POSSIBLE FOR JLN AND SGF.
HAVE MENTIONED NON CONVECTIVE LOW LEVEL WIND SHEAR TO STRONG LOW
LEVEL JET FROM 06Z TILL 12Z TONIGHT. SOME SEVERE CONVECTION WILL
BE POSSIBLE FOR JLN AND SGF LATE THIS AFTERNOON AND OVERNIGHT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

     TORNADO WATCH FOR ALL MISSOURI COUNTIES

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.

&&

MESOSCALE...CRAMER
SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...GRIFFIN
Hazardous weather outlook, May 30, 12:04 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT THU MAY 30 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1204 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

 ROBUST THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
 THE MISSOURI OZARKS. LARGE HAIL UP TO THE SIZE OF GOLF
 BALLS...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND TORNADOES
 WILL BE POSSIBLE.

 ADDITIONAL STORMS WILL APPROACH SOUTHEAST KANSAS AND WESTERN
 MISSOURI LATER THIS EVENING. SOME OF THESE STORMS COULD BECOME
 SEVERE AS WELL.

 FLOODING AND FLASH FLOODING WILL BE POSSIBLE ACROSS THE OUTLOOK
 AREA TODAY. EXTREME SOUTHEAST KANSAS WILL BE ESPECIALLY
 SUSCEPTIBLE TO FLASH FLOODING...SINCE THIS REGION HAS ALREADY
 EXPERIENCED TWO TO THREE INCHES OF WIDESPREAD RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FROM LATE
 FRIDAY AFTERNOON INTO FRIDAY NIGHT ALONG AND AHEAD OF A SLOW
 MOVING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
 ACROSS THE OUTLOOK AREA. IN ADDITION...WIDESPREAD HEAVY RAINFALL
 IS EXPECTED ACROSS THE ENTIRE OUTLOOK AREA FRIDAY NIGHT.

 WIDESPREAD SIGNIFICANT FLOODING IS EXPECTED TO UNFOLD ACROSS
 EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS. STORM
 TOTAL RAINFALL FROM TODAY THROUGH SATURDAY WILL AVERAGE
 BETWEEN TWO AND FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS AROUND
 SIX INCHES POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH IS IN
 EFFECT THROUGH 7 AM SATURDAY MORNING.

 SOUTH WINDS WILL GUST TO 30 MPH AT TIMES FRIDAY ACROSS EXTREME
 SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
 LOCATIONS EAST OF INTERSTATE 49.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, May 30, 9:17 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     FLOOD            4 N GIRARD              37.57N 94.84W
05/30/2013                   CRAWFORD           KS   TRAINED SPOTTER

            4 TO 6 INCHES OF WATER FLOWING OVER THE ROAD ON HIGHWAY
            7.

&&

DSA
Local storm report, May 30, 1:16 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     TORNADO          1 NNW BOLIVAR           37.63N 93.42W
05/20/2013                   POLK               MO   EMERGENCY MNGR

            THIS IS A DELAYED REPORT. NWS AND POLK COUNTY EMERGENCY
            MANAGEMENT HAVE DETERMINED THAT AN EF-0 TORNADO OCCURRED
            DURING THE OVERNIGHT HOURS OF 5/20/13. TORNADO STARTED
            1NNW BOLIVAR AROUND 102AM TRAVELED APPROXIMATELY 2 MILES
            AND LIFTED AROUND 108AM ABOUT 1NE BOLIVAR. ONE TRAILER
            WAS BLOWN ONTO A ROAD...SMALL BARN OVERTURNED...AND
            SEVERAL TREES WERE UPROOTED. ESTIMATED WIND SPEED WAS 85
            MPH AND PATH WIDTH WAS 100 YDS.

&&

GAEDE
Local storm report, May 30, 1:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             GIRARD                  37.51N 94.84W
05/30/2013  E0.88 INCH       CRAWFORD           KS   EMERGENCY MNGR

&&

MSUTTON
Special weather statement, May 30, 1:43 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT THU MAY 30 2013

KSZ097-101-301930-
CHEROKEE KS-CRAWFORD KS-
143 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND WESTERN
CRAWFORD COUNTIES UNTIL 230 PM CDT...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MCCUNE...OR 8 MILES SOUTH OF ST.
PAUL...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE HEPLER...MCCUNE...WALNUT AND WEST MINERAL.

PEOPLE IN NORTHWESTERN CHEROKEE AND WESTERN CRAWFORD COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3767 9508 3768 9488 3729 9481 3726 9508
      3738 9508 3739 9510
TIME...MOT...LOC 1842Z 226DEG 24KT 3739 9517

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:45 AM CDTSpecial Weather StatementSGFBarry, Stone45 min
May 30, 4:03 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more51 hr
May 30, 9:15 AM CDTRiver Flood WarningSGFVernon6 days
May 30, 9:15 AM CDTRiver Flood WarningSGFVernon10 days
May 30, 1:05 PM CDTFlash Flood WarningSGFVernon6 hr
May 30, 2:36 PM CDTSpecial Weather StatementSGFDallas24 min
May 30, 2:56 PM CDTSpecial Weather StatementSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 4 more64 min
May 30, 3:15 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan60 min
May 30, 3:18 PM CDTRiver Flood WarningSGFBates, Vernon8 days
May 30, 3:38 PM CDTSpecial Weather StatementSGFHowell37 min
May 30, 4:00 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 2 more6 hr
May 30, 4:11 PM CDTSpecial Weather StatementSGFDent, Oregon, Shannon34 min
May 30, 4:38 PM CDTRiver Flood WarningSGFJasper45 hr
May 30, 4:49 PM CDTFlash Flood WarningSGFDade, Jasper, Lawrence, Newton6 hr
May 30, 4:58 PM CDTSpecial Weather StatementSGFJasper, Newton47 min
May 30, 6:00 PM CDTFlash Flood WarningSGFGreene6 hr
May 30, 6:46 PM CDTSpecial Weather StatementSGFGreene44 min
May 29, 9:14 PM CDTSpecial Weather StatementSGFBourbon, Cherokee, Crawford46 min
May 29, 10:08 PM CDTSpecial Weather StatementSGFBourbon, Cherokee, Crawford37 min
May 30, 2:23 AM CDTAreal Flood AdvisorySGFBourbon, Cherokee, Crawford6 hr
May 30, 7:50 AM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford6 hr
May 30, 9:15 AM CDTRiver Flood WarningSGFBourbon54 hr
May 30, 1:43 PM CDTSpecial Weather StatementSGFCrawford47 min
May 30, 2:04 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford41 min
May 30, 3:18 PM CDTRiver Flood WarningSGFBourbon52 hr
May 30, 4:38 PM CDTRiver Flood WarningSGFCherokee58 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.